Wyoming, 2013High Wind in Wyoming, February 4 to 5, 2013
February 4 to 5, 2013 · NWS CYS · 9 events in 2 counties and zones
A large surface pressure gradient produced strong westerly winds in the Elk Mountain, Arlington and Bordeaux areas.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large surface pressure gradient produced strong westerly winds in the Elk Mountain, Arlington and Bordeaux areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Feb 4, 10:36 AM MST, 10 minutes earlier.
Area forecast discussion, Feb 4, 10:36 AM MST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1036 AM MST MON FEB 4 2013
.UPDATE...
ONLY MINOR UPDATES TO THE GRIDS LATE THIS MORNING...MAINLY TWEAKING
HIGH TEMPERATURES FOR THE SOUTHERN PANHANDLE AND PARTS OF SOUTHEAST
WYOMING. GUSTY WEST TO SOUTHWEST WINDS OF 45 TO 55 MPH WILL PERSIST
THROUGH EARLY AFTERNOON FOR THE INTERSTATE 80 WIND CORRIDORS...THEN
SLOWLY DIMINISH.
&&
.PREV DISCUSSION... /ISSUED 300 AM MST MON FEB 4 2013/
SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...
BENIGN WEATHER EXPECTED OVER THE CWA DURING THE PERIOD WITH
NORTHWESTERLY TO WESTERLY FLOW ALOFT AND A DRY AIR MASS. WIND-PRONE
AREAS WILL HAVE PERIODS OF WINDY CONDITIONS MAINLY TODAY BUT HIGH
WINDS NOT ANTICIPATED. VARYING AMOUNTS OF MAINLY HIGH CLOUDS WILL
ADVECT SE ACROSS THE CWA TODAY AND TONIGHT THEN SHOULD DECREASE SOME
TUESDAY AS A SOMEWHAT FLAT UPPER RIDGE PASSES ACROSS. ONLY OTHER
WEATHER FEATURE OF NOTE WILL BE A SHORTWAVE PASSING NORTH OF THE CWA
EARLY WEDS. THIS FEATURE WILL PUSH A COLD FRONT SOUTH ACROSS THE
CWA DURING THE DAY WEDS BRINGING COLDER TEMPERATURES FOR WEDS NIGHT.
LONG TERM...THURSDAY THROUGH SUNDAY...
AFTER A LONG PERIOD OF DRY WEATHER...EXPECTING CHANGES FOR THE
UPCOMING WEEKEND. THURSDAY WILL BE A DRY DAY AS AN UPPER LEVEL
RIDGE SHIFTS ACROSS THE AREA. SHOULD SEE LOTS OF SUNSHINE THURSDAY
WITH A VERY DRY ATMOSPHERE THROUGH THE VERTICAL PROFILE. THIS SHOULD
ALLOW FOR TEMPERATURES TO WARM INTO THE 50S EAST OF THE LARAMIE
RANGE AND INTO THE NEBRASKA PANHANDLE.
MODEL TRENDS ARE SLOWER WITH THE ADVANCEMENT OF AN UPPER LEVEL LOW
LATE THIS WEEK INTO THE WEEKEND. BASED ON LATEST GFS AND EC FRIDAY
SHOULD REMAIN DRY WITH INCREASING CLOUD COVER. COULD SEE SOME SNOW
INTO THE SIERRA MADRE AND SNOWY RANGES FRIDAY BUT THE MAIN CHANCES
LOOK TO HOLD OFF UNTIL FRIDAY NIGHT. LOWERED POPS ACROSS THE PLAINS
FRIDAY NIGHT GIVEN THE SLOWER MODEL SOLUTIONS. LOTS OF UNCERTAINLY
INTO SATURDAY AND SUNDAY WITH CHANCES OF PRECIPITATION. LATEST MODEL
RUNS ARE NOT ONLY SLOWER BUT SLIGHTLY FARTHER SOUTH. THE SOUTHERN
SOLUTIONS WOULD KEEP ANY CHANCES FOR SIGNIFICANT SNOW SOUTH OF THE
FORECAST AREA. ACTUALLY THE 00Z GFS PRODUCES VERY LITTLE
PRECIPITATION ANYWHERE ACROSS THE ROCKIES AS IT SHOWS THE NORTHERN
STREAM BECOMING THE DOMINATE PLAYER WITH THE UPPER LOW OVER THE
SOUTHWEST CONUS BEING VERY DISORGANIZED.
AVIATION...12Z TAF ISSUANCE...
VFR ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE THROUGH THE
TAF PERIOD. WILL SEE INCREASING MID AND HIGH CLOUDS TODAY THEN
CLEARING TONIGHT. STRONG WESTERLY WINDS WILL CONTINUE INTO TONIGHT
ACROSS WIND PRONE AREAS SUCH AT NEAR ARLINGTON WITH OCCASIONAL GUSTS
OF 45 TO 55 MPH. ELSEWHERE BREEZY TO WINDY CONDITIONS THIS AFTERNOON
WITH GUSTS AROUND 30 MPH OVER MUCH OF SOUTHEAST WYOMING WITH GUSTS
AROUND 20 MPH INTO THE NEBRASKA PANHANDLE.
FIRE WEATHER...
NO CONCERNS ANTICIPATED THROUGH MIDWEEK WITH DRY AND MILD WEATHER
EXPECTED. PERIODS OF BREEZY TO WINDY CONDITIONS WILL OCCUR AROUND
THE MOUNTAINS THROUGH TUESDAY BUT OTHERWISE NON-CRITICAL CONDITIONS
EXPECTED.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&
SHORT TERM/FIRE WEATHER...JAMSKI
LONG TERM/AVIATION...RUBIN
PREVIOUS DISCUSSION...LIEBL/RE
Hazardous weather outlook, Feb 4, 9:55 AM MST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
955 AM MST MON FEB 4 2013
NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111>115-118-
119-051300-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-EAST PLATTE COUNTY-
GOSHEN COUNTY-CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
955 AM MST MON FEB 4 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE AREA THIS WEEKEND
BRINGING COLDER TEMPERATURES AND SOME SNOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
WYZ106-110-116-117-051300-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
955 AM MST MON FEB 4 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
GUSTY WEST TO SOUTHWEST WINDS WILL CONTINUE TODAY FOR THE WIND
PRONE AREAS OF ARLINGTON...BORDEAUX AND VEDAUWOO. GUSTS OF 45 TO
55 MPH WILL OCCUR MAINLY THIS MORNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE AREA THIS WEEKEND
BRINGING COLDER TEMPERATURES AND SOME SNOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
JAMSKI
In the hours before
Special weather statement, Feb 4, 6:07 AM MST, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
607 AM MST MON FEB 4 2013
WYZ110-041800-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
607 AM MST MON FEB 4 2013
...STRONG WINDS WILL CONTINUE BETWEEN LARAMIE AND RAWLINS THIS
MORNING...
SOUTHWEST WINDS WILL GUST TO BETWEEN 45 AND 55 MPH ALONG INTERSTATE
80 BETWEEN MILE MARKERS 265 AND 290 FOR THE REST OF THE MORNING AND
THEN WILL DIMINISH DURING THE AFTERNOON. THE WINDS WILL BE
SUATAINED BETWEEN 35 AND 40 MPH.
THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER
TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE
LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES
TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE
ADVISED TO DELAY TRAVEL.
LIEBL
Special weather statement, Feb 4, 9:48 AM MST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
948 AM MST MON FEB 4 2013
WYZ116-117-041900-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER
948 AM MST MON FEB 4 2013
...STRONG WINDS WILL CONTINUE BETWEEN CHEYENNE AND LARAMIE THIS
MORNING...
SUSTAINED WEST WINDS OF 25 TO 35 MPH WILL GUST AS HIGH AS 55 MPH
ALONG INTERSTATE 80 BETWEEN CHEYENNE AND LARAMIE. THIS INCLUDES
THE SUMMIT...BUFORD AND VEDAUWOO. THE WINDS WILL DIMINISH THIS
AFTERNOON.
THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER
TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE
LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES
TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE
ADVISED TO DELAY TRAVEL.
JAMSKI
High Wind, North Snowy Range Foothills
- When
- February 4, 10:46 AM MST to February 5, 12:16 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington measured sustained winds of 40 mph or higher, with a peak gust of 68 mph at 04/1406 MST.
High Wind, North Snowy Range Foothills
- When
- February 4, 12:51 PM MST to 5:46 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Foote Creek measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 04/1606 MST.
High Wind, North Snowy Range Foothills
- When
- February 4, 1:11 PM MST to 5:06 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at County Road 402 by Elk Mountain measured sustained winds of 40 mph or higher, with a peak gust of 62 mph at 04/1326 MST.
High Wind, North Snowy Range Foothills
- When
- February 4, 1:56 PM MST to 10:56 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington East measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 04/1631 MST.
High Wind, North Snowy Range Foothills
- When
- February 4, 3:31 PM MST to 5:11 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Halleck Ridge measured sustained winds of 40 mph or higher.
High Wind, North Snowy Range Foothills
- When
- February 4, 6:25 PM MST to 6:30 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Cooper Cove measured wind gusts of 60 mph.
High Wind, North Snowy Range Foothills
- When
- February 4, 6:46 PM MST to 6:51 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Strouss Hill measured wind gusts of 58 mph.
High Wind, Central Laramie Range and Southwest Platte County
- When
- February 4, 8:40 PM MST to 10:30 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT sensor at Bordeaux measured sustained winds of 40 mph or higher, with a peak gust of 58 mph at 04/2110 MST.
High Wind, North Snowy Range Foothills
- When
- February 5, 12:40 AM MST to 12:45 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Cooper Cove measured wind gusts of 60 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in West Virginia, February 4, 201318 events
- Winter Weather in Indiana, February 4, 201311 events
- Winter Weather in Ohio, February 4, 20138 events
- Winter Storm and Winter Weather in West Virginia, February 4 to 5, 20138 events
- Winter Weather in Ohio, February 4, 20137 events
- Flooding in Illinois, February 4 to 11, 20133 events
- Winter Weather in Maryland, February 4 to 5, 20132 events
- Flooding in Indiana, February 4 to 9, 20132 events
- Heavy Snow in West Virginia, February 4 to 5, 20132 events
- Lake-Effect Snow in New York, February 4, 20131 event
- Dense Fog in Utah, February 4, 20131 event
- Heavy Snow in Maryland, February 4 to 5, 20131 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 427634, 427638, 427637, 427633, 427639, 427635, 427640, 427632, 427636.